Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 71, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 12, 2015, 2:47 PM CDT. It took effect at Aug 13, 2015, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2015, 2:47 PM CDT (19:47 UTC)
- In effect from
- Aug 13, 2015, 11:00 AM CDT
- Expired
- Aug 13, 2015, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
256 WHUS73 KMKX 121947 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 PM CDT WED AUG 12 2015 ...GUSTY SOUTHWEST WINDS EXPECTED ON THURSDAY... .A TIGHT PRESSURE GRADIENT WILL SET UP ACROSS THE AREA ON THURSDAY RESULTING IN GUSTY SOUTHWEST WINDS ESPECIALLY FROM LATE MORNING THROUGH EARLY EVENING. THE HIGHER WAVES WILL BE TOWARDS OPEN WATERS. LMZ643>646-130400- /O.NEW.KMKX.SC.Y.0071.150813T1600Z-150814T0100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 247 PM CDT WED AUG 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
745 WHUS73 KMKX 130203 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 903 PM CDT WED AUG 12 2015 ...GUSTY SOUTHWEST WINDS EXPECTED ON THURSDAY... .A TIGHT PRESSURE GRADIENT WILL SET UP ACROSS THE AREA ON THURSDAY RESULTING IN GUSTY SOUTHWEST WINDS ESPECIALLY FROM LATE MORNING THROUGH EARLY EVENING. THE HIGHER WAVES WILL BE TOWARDS OPEN WATERS. LMZ643>646-131015- /O.CON.KMKX.SC.Y.0071.150813T1600Z-150814T0100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 903 PM CDT WED AUG 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... * WINDS: SOUTHWEST WINDS INCREASING 15 TO 25 KNOTS TOWARD LATE MORNING. * WAVES: 1 TO 2 FEET...HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
225 WHUS73 KMKX 130836 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 AM CDT THU AUG 13 2015 ...GUSTY SOUTHWEST WINDS EXPECTED LATER THIS MORNING... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE OHIO RIVER VALLEY AND LOW PRESSURE CROSSING SOUTHERN CANADA WILL SET UP ACROSS THE AREA TODAY RESULTING IN GUSTY SOUTHWEST WINDS... ESPECIALLY FROM LATE MORNING THROUGH EARLY EVENING. THE OFFSHORE FLOW MEANS HIGHER WAVES WILL BE TOWARDS OPEN WATERS. LMZ643>646-131645- /O.CON.KMKX.SC.Y.0071.150813T1600Z-150814T0100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 336 AM CDT THU AUG 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WINDS: SOUTHWEST WINDS INCREASING 15 TO 25 KNOTS BY LATE THIS MORNING. * WAVES: 1 TO 2 FEET...WITH HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
756 WHUS73 KMKX 131942 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 242 PM CDT THU AUG 13 2015 ...GUSTY SOUTHWEST WINDS EXPECTED INTO THE EVENING... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE OHIO RIVER VALLEY AND LOW PRESSURE CROSSING SOUTHERN CANADA WILL MAINTAIN GUSTY SOUTHWEST WINDS THROUGH EARLY EVENING. THE OFFSHORE FLOW MEANS HIGHER WAVES WILL BE TOWARDS OPEN WATERS. LMZ643>646-140100- /O.CON.KMKX.SC.Y.0071.000000T0000Z-150814T0100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 242 PM CDT THU AUG 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS. * WAVES: 1 TO 3 FEET...HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
226 WHUS73 KMKX 140053 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 753 PM CDT THU AUG 13 2015 LMZ643>646-140200- /O.EXP.KMKX.SC.Y.0071.000000T0000Z-150814T0100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 753 PM CDT THU AUG 13 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 10:21 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 12, 10:21 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1021 AM CDT WED AUG 12 2015 .AVIATION/18Z TAFS/...CU HAS BLOSSOMED ACROSS MAINLY THE ERN CWA IN VICINITY OF LINGERING LOW LEVEL COOL POOL. SO EXPECTING BROKEN CU...MOSTLY OF THE VFR VARIETY...TO PERSIST IN AREAS MAINLY EAST OF KMSN. INCREASING WAA THIS AFTERNOON MAY DECREASE COVERAGE A BIT OR PUSH THE WRN EDGE FURTHER EAST. EXPECTING LESS FOG POTENTIAL TONIGHT DUE TO INCREASING WEST WINDS OFF THE DECK. MAIN STORY ON THURSDAY WILL BE THE GUSTY SW WINDS. ANY SHRA/ OR TSRA THREAT WOULD BE AFTER 18Z THURSDAY WITH MODEL CONSENSUS POINTING TOWARDS CNTRL OR EC WI FOR BETTER CHANCES CLOSER TO FRONTAL BOUNDARY. PC && .PREV DISCUSSION... /ISSUED 330 AM CDT WED AUG 12 2015/ TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH. REGION WILL CONTINUE TO BE UNDER NWLY UPPER LEVEL FLOW BETWEEN AMPLIFYING RIDGE TO THE WEST AND DEEPENING EASTERN U.S. UPPER TROUGH. AXIS OF LARGE SURFACE HIGH PRESSURE WILL SLOWLY SAG SOUTH THROUGH THE REGION...REACHING JUST NORTH OF THE OHIO RIVER VALLEY BY 12Z THURSDAY. LIGHT SHOWERS APPROACHING THE MN ARROWHEAD IN REGION OF 850-700 MB WARM ADVECTION AHEAD OF WEAK SHORT WAVE THAT ALL MODELS DROP ACROSS THE U.P. OF MICHIGAN AND FAR NE WI INTO NORTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING. GFS ALONE IN BRUSHING THE NE FORECAST AREA WITH QPF...EVEN THOUGH IT IS SIMILAR TO OTHER MODELS IN KEEPING BEST FORCING TO THE NORTHEAST. WILL LEAVE DRY FORECAST AS IS. LOOKING FOR SCATTERED DIURNAL CUMULUS AGAIN TODAY...POSSIBLY BECOMING BROKEN AT TIMES IN THE EAST. 925 AND 850 MB TEMPS COOLED A BIT OVERNIGHT WITH WEAK COLD ADVECTION BUT ARE EXPECTED TO REBOUND BACK AS APPROACHING MID- LEVEL WAVE FLATTENS THE 850 MB RIDGE AND WARM AIR ADVECTION WITH INCREASING WEST WINDS AHEAD OF SHORT WAVE RAISING TEMPS A FEW DEGREES HIGHER BY 00Z THAN THEY WERE 24 HOURS BEFORE. EASTERN LOCATIONS WILL SEE HIGHS SIMILAR TO YESTERDAY AS WEAK WEST SURFACE WINDS AS HIGH SETTLES TO THE SOUTH WILL NOT PREVENT AFTERNOON LAKE BREEZE...BUT TEMPS WILL LIKELY BE A DEGREE OR TWO HIGHER IN THE WEST. WARM AIR ADVECTION CONTINUES INTO TONIGHT SO LOOKING FOR OVERNIGHT TEMPS TO ONLY COOL INTO THE LOW-MID 60S...BUT LOW LEVEL MOISTURE RETURN WILL BE WELL TO THE WEST OF THE REGION. WILL LIMIT MENTION OF ANY FOG TO THE WISCONSIN RIVER VALLEY...THOUGH PATCHY FOG MAY OCCUR IN RURAL LOW-LYING AREAS. SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. MODELS CONTINUE TO SHOW STEADY WARM AIR ADVECTION INTO THE AREA ON THURSDAY. WEST SOUTHWEST WINDS WILL BECOME GUSTY WITH A TIGHT PRESSURE GRADIENT AND LOW LEVEL MIXING WITH DAYTIME HEATING. SHOULD SEE HIGHS REACH INTO THE UPPER 80S IN MOST AREAS WITH THE GOOD LOW LEVEL MIXING. MAIN QUESTION WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE SHORT TERM PERIOD. MODELS ARE SHOWING A WEAK COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST THURSDAY INTO FRIDAY...THEN MOVING THROUGH THE AREA FRIDAY NIGHT. SEVERAL 500 MB VORTICITY MAXIMA MOVE SOUTHEAST THROUGH THE REGION...THOUGH MOST MISS THE AREA. MODELS TRYING TO KEY IN ON ONE VORTICITY MAXIMUM PASSING SOUTHEAST THROUGH THE AREA FRIDAY AFTERNOON. NAM FORECAST SOUNDINGS ARE SHOWING SOME DECENT MEAN LAYER AND ELEVATED CAPE VALUES FOR LATE THURSDAY INTO FRIDAY NIGHT. THERE COULD BE SOME CAPPING ISSUES AT TIMES WITH THE STEADY FEED OF WARM AND MOIST AIR INTO THE AREA. DEEP LAYER SHEAR IS RELATIVELY WEAK. MODELS ARE VARYING ON QPF TIMING AND PLACEMENT THROUGH THE SHORT TERM PERIOD. IT SEEMS THE BEST CHANCES WILL BE THURSDAY NIGHT INTO FRIDAY...AS THE SURFACE FRONT APPROACHES ALONG WITH THE 500 MB VORTICITY MAXIMUM. ANOTHER WARM AND HUMID DAY IS EXPECTED FRIDAY. LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS MEDIUM. GFS/ECMWF SHOWING HIGH PRESSURE TO THE EAST OF THE REGION SATURDAY INTO SUNDAY...ALONG WITH THE 500 MB RIDGE AXIS ALIGNED SOUTHWEST TO NORTHEAST ACROSS THE REGION. THIS SHOULD BRING A PERIOD OF QUIET WEATHER TO THE AREA. WARM AND HUMID CONDITIONS SHOULD REMAIN OVER THE REGION. GFS/ECMWF THEN DIFFER WITH TIMING AND PLACEMENT OF FEATURES FOR SUNDAY NIGHT INTO EARLY NEXT WEEK. THE ECMWF CONTINUES TO BRING A COLD FRONT SOUTHEAST THROUGH THE REGION SUNDAY NIGHT INTO EARLY MONDAY...WITH ANOTHER SYSTEM DEVELOPING IN THE NORTHERN PLAINS FOR TUESDAY. THE GFS HAS A WARM FRONT LINGERING AROUND OR JUST SOUTH OF THE AREA DURING THIS PERIOD...WITH SEVERAL ROUNDS OF QPF. FOR NOW...WILL USE CONSENSUS BLEND OF MODELS FOR POPS AND TEMPERATURES. AVIATION/12Z TAFS/... ANY PATCHY FOG OVER SOUTHERN WISCONSIN WILL DISSIPATE BY 14Z WITH VFR CONDITIONS EXPECTED THROUGH THE FORECAST. EXPECT DEVELOPMENT OF DIURNAL VFR CU BY LATE IN THE MORNING PER SOUNDINGS AND SREF CIG PROBABILITIES. WEAK WEST WINDS DEVELOP AS HIGH SETTLES TO THE SOUTH OF THE STATE...WITH A LAKE BREEZE IN THE EAST LATE THIS MORNING/AFTERNOON. WARMER OVERNIGHT TEMPS WILL LIMIT FOG TONIGHT TO THE WISCONSIN RIVER VALLEY AND RURAL LOW-LYING AREAS. AGAIN PROBABILITIES ARE TOO LOW TO MENTION AT ANY OF THE TAF SITES...BUT KSBM AND KENW COULD SEE A BRIEF PERIOD OR TWO OF MVFR GROUND FOG. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...REM THURSDAY THROUGH TUESDAY...WOOD
Hazardous weather outlook, Aug 12, 4:05 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 AM CDT WED AUG 12 2015 WIZ046-047-051-052-056>060-062>072-130915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 405 AM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A COLD FRONT. CHANCES FOR STORMS RETURN SUNDAY NIGHT AND MONDAY AS ANOTHER FRONT MOVES ACROSS THE UPPER MIDWEST...WITH THE CHANCES LINGERING INTO TUESDAY AS THE FRONT STALLS NEAR THE WISCONSIN/ILLINOIS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-130915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 405 AM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY. THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A COLD FRONT. CHANCES FOR STORMS RETURN AGAIN SUNDAY NIGHT AND MONDAY AS A SECOND FRONT MOVES THROUGH THE WESTERN GREAT LAKES...LINGERING INTO TUESDAY AS THE FRONT STALLS NEAR SOUTHERN LAKE MICHIGAN. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.